MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM
Model Number 48500-095-090
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The implant has not been returned.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
Revision surgery was conducted on (b)(6) 2020 to remove pedicle which had fractured and broke just below the tulip/head.The arsenal deformity spinal fixation system was originally implanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
An evaluation of the returned polyaxial screw could not determine root cause.It was confirmed that the implant was properly manufactured and released in accordance with design specifications.No manufacturing or processing related irregularities could be identified.It appears likely that the screw failure may be related to either the patient or unknown clinical factors/circumstances.The arsenal spinal fixation system is intended to help provide immobilization and stabilization of spinal segments as an adjunct to fusion of the thoracic, lumbar, and/or sacral spine.The arsenal system consists of a variety of shapes and sizes of rods, screws, hooks, connectors, and bridges that provide temporary internal fixation and stabilization during bone graft healing and/or fusion mass development.The screws, hooks, connectors, and bridges are manufactured from surgical grade titanium alloy (ti-6al-4v eli).The rods are available in commercially pure titanium, titanium alloy, and cobalt chrome (cp ti grade 4, ti-6al-4v eli, and co-28cr-6mo).
 
Additional Manufacturer Narrative
D10: device availability - initially reported as no.Updated - yes with a return date of 05/04/2020.H6: event problem and evaluation codes - initially reported as 4114 product not returned.Updated - 11 conclusion not yet available.H10: additional narrative/data - initially reported as no evaluation possible at this time.The implant has not been returned.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.Updated - the returned implant is currently under investigation.A follow up report with results of the investigation will be submitted upon completion.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key10092951
Report Number2027467-2020-00027
Device Sequence Number3342617
Product Code NKB
UDI-Device Identifier00840967165776
UDI-Public(01)00840967165776(10)SM80460
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48500-095-090
Device Catalogue Number48500-095-090
Device Lot NumberSM80460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer04/30/2020
04/30/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/08/2020
08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;